Alert archive / California / Gale Warnings in 2010
Gale Warning 97, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Feb 10, 2010, 1:54 AM PST. It took effect at Feb 11, 2010, 6:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2010, 1:54 AM PST (09:54 UTC)
- In effect from
- Feb 11, 2010, 6:00 AM PST
- Expired
- Feb 11, 2010, 8:50 PM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
392 WHUS76 KEKA 100954 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 154 AM PST WED FEB 10 2010 PZZ470-110000- /O.UPG.KEKA.GL.A.0007.100211T1400Z-100212T0600Z/ /O.NEW.KEKA.SE.W.0046.100211T1400Z-100212T0600Z/ /O.NEW.KEKA.GL.W.0097.100211T1400Z-100212T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 154 AM PST WED FEB 10 2010 ...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
5 follow-up statements
620 WHUS76 KEKA 102213 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 213 PM PST WED FEB 10 2010 PZZ475-111200- /O.EXB.KEKA.GL.W.0097.100211T1800Z-100212T0300Z/ /O.EXB.KEKA.SE.W.0046.100211T1800Z-100212T0300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 213 PM PST WED FEB 10 2010 ...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE FORCE STRENGTH BY THURSDAY MORNING...AND PERSIST THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-111200- /O.CON.KEKA.GL.W.0097.100211T1400Z-100212T0600Z/ /O.CON.KEKA.SE.W.0046.100211T1400Z-100212T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 213 PM PST WED FEB 10 2010 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY... SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE FORCE STRENGTH BY THURSDAY MORNING...AND PERSIST THROUGH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-455-111200- /O.NEW.KEKA.SC.Y.0010.100211T1400Z-100215T0700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 213 PM PST WED FEB 10 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 11 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 11 PM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
539 WHUS76 KEKA 110451 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 851 PM PST WED FEB 10 2010 PZZ450-455-111300- /O.UPG.KEKA.SC.Y.0010.100211T1400Z-100215T0700Z/ /O.EXB.KEKA.GL.W.0097.100211T1800Z-100212T0600Z/ /O.EXB.KEKA.SE.W.0046.100211T1800Z-100212T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 851 PM PST WED FEB 10 2010 ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE FORCE STRENGTH BY LATE THURSDAY MORNING...AND PERSIST THROUGH THURSDAY EVENING. LARGE AND STEEP SOUTHERLY SEAS WILL ACCOMPANY THE WINDS. A LARGE LONG PERIOD WEST SWELL WILL BUILD INTO THE WATERS EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-111300- /O.EXT.KEKA.GL.W.0097.100211T1800Z-100212T0600Z/ /O.EXT.KEKA.SE.W.0046.100211T1800Z-100212T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 851 PM PST WED FEB 10 2010 ...GALE WARNING NOW IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE FORCE STRENGTH BY LATE THURSDAY MORNING...AND PERSIST THROUGH THURSDAY EVENING. LARGE AND STEEP SOUTHERLY SEAS WILL ACCOMPANY THE WINDS. A LARGE LONG PERIOD WEST SWELL WILL BUILD INTO THE WATERS EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-111300- /O.CON.KEKA.GL.W.0097.100211T1400Z-100212T0600Z/ /O.CON.KEKA.SE.W.0046.100211T1400Z-100212T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 851 PM PST WED FEB 10 2010 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY... SOUTH WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM NEARS NORTHWEST CALIFORNIA. THE WINDS ARE EXPECTED TO REACH GALE FORCE STRENGTH EARLY THURSDAY MORNING...AND PERSIST THROUGH THURSDAY EVENING. LARGE AND STEEP SOUTHERLY SEAS WILL ACCOMPANY THE WINDS. A LARGE LONG PERIOD WEST SWELL WILL BUILD INTO THE WATERS EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
188 WHUS76 KEKA 110849 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1249 AM PST THU FEB 11 2010 PZZ475-112315- /O.EXT.KEKA.GL.W.0097.100211T1400Z-100212T0600Z/ /O.EXT.KEKA.SE.W.0046.100211T1400Z-100212T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1249 AM PST THU FEB 11 2010 ...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-455-112315- /O.CON.KEKA.GL.W.0097.100211T1800Z-100212T0600Z/ /O.EXT.KEKA.SE.W.0046.100211T2000Z-100212T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 1249 AM PST THU FEB 11 2010 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-112315- /O.CON.KEKA.GL.W.0097.100211T1400Z-100212T0600Z/ /O.CON.KEKA.SE.W.0046.100211T1400Z-100212T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1249 AM PST THU FEB 11 2010 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
810 WHUS76 KEKA 112150 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 150 PM PST THU FEB 11 2010 PZZ450-455-470-475-120600- /O.CON.KEKA.GL.W.0097.000000T0000Z-100212T0600Z/ /O.CON.KEKA.SE.W.0046.000000T0000Z-100212T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 150 PM PST THU FEB 11 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
032 WHUS76 KEKA 120450 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 850 PM PST THU FEB 11 2010 PZZ455-475-121200- /O.CAN.KEKA.GL.W.0097.000000T0000Z-100212T0600Z/ /O.CAN.KEKA.SE.W.0046.000000T0000Z-100212T0600Z/ /O.NEW.KEKA.SW.Y.0008.100212T0450Z-100212T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 850 PM PST THU FEB 11 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST FRIDAY... ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-470-121200- /O.CAN.KEKA.GL.W.0097.000000T0000Z-100212T0600Z/ /O.EXT.KEKA.SE.W.0046.000000T0000Z-100212T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 850 PM PST THU FEB 11 2010 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE WARNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 9, 1:59 PM PST, 11 hours 55 minutes earlier.
Area forecast discussion, Feb 9, 1:59 PM PST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 159 PM PST TUE FEB 9 2010 .SYNOPSIS...WEAK HIGH PRESSURE WILL BUILD OVER THE NORTH STATE TONIGHT BRINGING DRY WEATHER WITH PATCHY VALLEY FOG. A WEAK FRONT WILL APPROACH THE REGION LATE TOMORROW...POSSIBLY BRINGING A FEW SPRINKLES OR LIGHT SHOWERS. A SERIES OF SYSTEMS WILL IMPACT THE REGION THROUGH THE END OF THE WEEK. && .DISCUSSION...THE MAIN FORECAST CHALLENGES ARE PRECIPITATION CHANCES/AMOUNTS LATE WEDNESDAY THROUGH THE END OF THE WEEK. VERTICALLY STACKED LOW PRESSURE CURRENTLY WEST OF THE MONTEREY/SLO COUNTY COAST WILL CONTINUE TO MOVE AWAY FROM THE AREA OVERNIGHT LEAVING DRY WEATHER AND (MAINLY) CLEAR SKIES. VALLEY FOG WILL DEVELOP OVERNIGHT AND SOME HIGH CLOUDS IN ADVANCE OF THE NEXT SYSTEM WILL GRADUALLY SPILL INTO THE AREA FROM THE WEST. WHILE SOME PATCHY FROST CANNOT BE RULED OUT ALONG THE COAST...MOST PLACES WILL SETTLE IN THE UPPER 30S SO IT WILL NOT BE A WIDESPREAD/SEVERE ISSUE. A WARM FRONTAL SYSTEM WILL BRING INCREASING MID AND HIGH LEVEL CLOUDINESS TO THE REGION DURING THE DAY WEDNESDAY. SPRINKLES OR LIGHT SHOWERS MAY DEVELOP DURING THE AFTERNOON ALONG THE COAST NORTH OF THE CAPE...BUT THESE SHOULDN'T BE MUCH. WEDNESDAY NIGHT WILL OFFER UP A BETTER THREAT FOR RAIN BUT EVEN THEN AMOUNTS WILL PROBABLY BE A TENTH OF AN INCH OR LESS FOR MOST AREAS. SOME TIMING DIFFERENCES PERSIST BETWEEN COMPETING MODELS...BUT THERE IS SOME INDICATION THAT WE MAY HAVE A SIZABLE BREAK IN PRECIP BETWEEN LATE WEDNESDAY NIGHT AND THURSDAY AFTERNOON WHEN THE COLD FRONT APPROACHES. OPTED NOT TO MONKEY AROUND WITH THE INHERITED FORECAST'S POPS GIVEN THESE DIFFERENCES BUT THIS MAY NEED TO BE BETTER REFINED GIVEN THE POTENTIAL 12-18 HOUR WINDOW OF LITTLE OR NO RAIN. ANOTHER SOMEWHAT STRONGER FRONT WILL AFFECT US ON FRIDAY. THE PATTERN TRANSITION IS A LITTLE MORE AMBIGUOUS THEREAFTER. THE 5 WAVE SHOWS THE COLD CORE LOW OVER THE RUSSIAN FAR EAST RETREATING WEST INTO SIBERIA...WHICH MAY ALLOW RIDGING TO DEVELOP ACROSS THE WEST FOR MUCH OF NEXT WEEK. RIGHT NOW...WE HAVE TAKEN A MIDDLE OF THE ROAD APPROACH WHICH ESSENTIALLY SUPPORTS THE THREAT OF WEAK SYSTEMS BRUSHING UP AGAINST THIS RIDGE WITH PERIODIC CHANCES (AT OR BELOW CLIMATOLOGY) FOR RAIN BUT NO MAJOR STORMS. BURGER && .AVIATION...HIGH CLOUDS WILL MOVE ACROSS THE REGION TONIGHT AS WEAK HIGH PRESSURE MOVES OVER THE REGION. THE HIGH CLOUDS WILL BE SLOWER TO REACH MENDOCINO COUNTY...WITH CLEAR SKIES PREVAILING MOST THE NIGHT. PATCHY FOG MAY DEVELOP IN INTERIOR VALLEYS OVERNIGHT...ESPECIALLY ACROSS MENDOCINO COUNTY WHERE CLEARING AND LINGERING SURFACE MOISTURE WILL BE MORE ABUNDANT. TH && .MARINE...MAIN MARINE IMPACTS THIS WEEK ARE INCREASING WINDS AND SWELL LATE IN THE WEEK. MODELS ARE FAIRLY CONSISTENT THAT SOUTH WINDS WILL DEVELOP WED AFTERNOON AS WEAK FRONT APPROACHES NW CA. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS THE FRONT CLIPS THE NORTHERN WATERS WED NIGHT...AND TIGHTEN EVEN MORE THU MORNING WHEN A STRONGER FRONT WILL NEAR THE WATERS. THE DIFFERENT MODELS VARY ON THE POSITION AND STRENGTH OF THE LOW ASSOCIATED WITH THIS FRONT...BUT ALL SUGGEST THE POTENTIAL FOR GALES THU...ESPECIALLY NORTH OF CAPE MENDOCINO. CONFIDENCE IS HIGHER FOR GALES ACROSS THE NORTHERN OUTER WATERS...WHERE A GALE WATCH HAS BEEN ISSUED. THESE STORMS WILL ALSO GENERATE A LARGE LONG PERIOD NW SWELL LATE THU NIGHT AND FRI..HAVE GONE A COUPLE OF FEET BELOW GUIDANCE DUE TO THE VARIABILITY OF MODELS ON THE LOW. TH && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING PZZ470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 1:54 AM PST | Hazardous Seas Warning | EKA | 55 hr | |
| Feb 10, 2:13 PM PST | Small Craft Advisory | EKA | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.